Article Text

Download PDFPDF
Case report
Challenge in managing abnormal uterine bleeding in a patient on novel oral anticoagulant therapy
  1. Sophia Bilal
  1. O&G, Gosford District Hospital, Gosford, New South Wales, Australia
  1. Correspondence to Dr Sophia Bilal; sophia.bilal{at}hotmail.com

Abstract

This is a case report of a 48-year-old woman who presented with heavy per vaginal bleeding to the emergency department after being commenced on direct oral anticoagulants (DOACs) for venous thromboembolism. She had significant bleeding which initially required resuscitation and stabilisation. Her symptoms were ultimately managed by changing her anticoagulation agent to therapeutic low molecular weight heparin with Clexane© the agent of choice. This case study highlights the complexity of managing these patients as well as highlighting the need for ongoing research into DOACs in this area.

  • obstetrics, gynaecology and fertility
  • haematology (incl blood transfusion)
  • haematology (drugs and medicines)
View Full Text

Statistics from Altmetric.com

Footnotes

  • Contributors I am the sole author of this report.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent for publication Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.